Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 55, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 23, 2011, 9:00 PM CDT for Brown County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 9:00 PM CDT (02:00 UTC)
- Expired
- Apr 23, 2011, 9:45 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 66 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 9:03 PM CDT | HAIL 1.75 | May, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2261 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
707 WUUS54 KSJT 240200 SVRSJT TXC049-240245- /O.NEW.KSJT.SV.W.0055.110424T0200Z-110424T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 900 PM CDT SAT APR 23 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BROWN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 945 PM CDT * AT 854 PM CDT...A SEVERE THUNDERSTORM WAS 5 MILES NORTHEAST OF MAY...OR 17 MILES NORTHWEST OF COMANCHE...MOVING EAST AT 10 MPH. A LINE OF THUNDERSTORMS CONTINUES DEVELOP WEST INTO NORTHERN BROWN COUNTY. SOME ROADS IN THE PATH OF THIS STORM INCLUDE U.S. HIGHWAY 82 AND RANCH ROAD 583. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... SOME VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE. A FEW EXPOSED WINDOWS COULD CRACK OR BREAK. SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED. LIGHT UNSECURED OBJECTS BLOWN AROUND. SCATTERED POWER OUTAGES POSSIBLE. POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN BROWN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3208 9893 3187 9879 3182 9920 3208 9919 TIME...MOT...LOC 0158Z 253DEG 10KT 3203 9883 $$
2 follow-up statements
394 WWUS54 KSJT 240211 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 911 PM CDT SAT APR 23 2011 TXC049-240245- /O.CON.KSJT.SV.W.0055.000000T0000Z-110424T0245Z/ BROWN TX- 911 PM CDT SAT APR 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHERN BROWN COUNTY... AT 908 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAY...OR 17 MILES WEST OF COMANCHE...MOVING EAST SOUTHEAST AT 15 MPH. TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL AT 903 PM CDT IN MAY.. STORM HAZARDS INCLUDE... GOLF BALL SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... DENTED VEHICLES MODERATE ROOF DAMAGE MAY BREAK WINDOWS ON VEHICLES AND HOMES MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED. DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN BROWN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3208 9893 3187 9879 3182 9920 3208 9919 TIME...MOT...LOC 0211Z 282DEG 13KT 3199 9886 $$
454 WWUS54 KSJT 240224 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 924 PM CDT SAT APR 23 2011 TXC049-240245- /O.CON.KSJT.SV.W.0055.000000T0000Z-110424T0245Z/ BROWN TX- 924 PM CDT SAT APR 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHERN BROWN COUNTY... AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF MAY...OR 14 MILES NORTHWEST OF COMANCHE...MOVING EAST SOUTHEAST AT 15 MPH. THIS STORM CONTINUES TO HAVE THE POTENTIAL OF PRODUCING LARGE DAMAGING HAIL TO THE SIZE OF TENNIS BALLS. SOME ROADS IN THE PATH OF THIS STORM INCLUDE RANCH ROAD 593 AND U.S. HIGHWAY 83. STORM HAZARDS INCLUDE... TENNIS BALL SIZE HAIL DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. WITH POSSIBLE STORM IMPACTS... DENTED VEHICLES MODERATE ROOF DAMAGE MAY BREAK WINDOWS ON VEHICLES AND HOMES MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED. SIGNIFICANT DAMAGE TO TREE LIMBS... SOME TREES MAY BE BLOWN DOWN... SHEDS TOPPLED... ROOF DAMAGE TO MANUFACTURED HOMES... EXTENSIVE POWER OUTAGES. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN BROWN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3208 9893 3187 9879 3182 9920 3208 9919 TIME...MOT...LOC 0222Z 282DEG 13KT 3198 9881 $$ DANIELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:14 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 23, 8:14 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 814 PM CDT SAT APR 23 2011 .UPDATE... REMOVED THE SEVERE THUNDERSTORM WATCH FOR MUCH OF THE BIG COUNTRY AS THE COLD FRONT HAS ADVANCED SOUTH TO A BIG SPRING...TO BLACKWELL...TO CROSS PLAINS LINE. THE MORE STABLE POST FRONTAL AIRMASS HAS SHOWN NO CONVECTIVE DEVELOPMENT IN THE PAST HOUR AND THE CU FIELD CONTINUES TO DISIPPATE. FARTHER SOUTH ALONG THE BOUNDARY WE STILL MAY SEE A STORM OR TWO BACKBUILD INTO THE CWA FROM THE EAST BUT IT APPEARS THAT MOST OF THIS WILL REMAIN OUR OF OUR AREA. POPS WERE LOWERED A BIT BUT I DID MAINTAIN MENTION OF THUNDER THROUGHOUT THE NIGHT AS WE ANTICIPATE A LOW LEVEL JET INTERACTION WITH THE AFOREMENTIONED BOUNDARY. UPDATED GRIDS HAVE BEEN SENT. JOHNSON && .PREV DISCUSSION... /ISSUED 658 PM CDT SAT APR 23 2011/ DISCUSSION... SEE AVIATION SECTION. AVIATION... COLD FRONTAL BOUNDARY WAS LOCATED OVER THE SOUTHERN BIG COUNTRY...WITH SCATTERED THUNDERSTORMS DEVELOPING JUST NORTH OF IT. OTHER SCATTERED STORMS HAVE OCCURRED ACROSS BROWN COUNTY. THE COLD FRONTAL BOUNDARY WILL SAG SOUTH INTO THE CONCHO VALLEY AND HEARTLAND EARLY TONIGHT...BUT HOW FAR SOUTH IT PROGRESSES BEFORE STALLING REMAINS UNCERTAIN AT THIS POINT. STORMS SHOULD DISSIPATE OR MOVE OUT OF OUR AREA BY SUNSET...BUT SOME REDEVELOPMENT IS POSSIBLE BY OR AFTER MIDNIGHT AS LOW-LEVEL JET DEVELOPS. EXPECT ANY STORM DEVELOPMENT LATER TONIGHT TO OCCUR ALONG AND NORTH OF THE FRONTAL BOUNDARY. OTHER THAN AN INITIAL THUNDERSTORM PLACEMENT AT THE ABILENE TERMINAL DUE TO NEARBY THUNDERSTORM ACTIVITY...GOING WITH JUST A CB CLOUD GROUP MENTION AT THE OTHER TAF SITES...GIVEN THE UNCERTAINTY IN COVERAGE AND PLACEMENT OF ADDITIONAL CONVECTION. LOW-LEVEL JET DEVELOPMENT WILL AID IN MOISTURE TRANSPORT OVERNIGHT. THIS SHOULD RESULT IN LOW CLOUD DEVELOPMENT/EXPANSION NORTH ACROSS THE REGION EAST OF HIGHWAY 277 LATE TONIGHT AND EARLY SUNDAY MORNING. HOWEVER...HIGH CLOUD COVERAGE COULD LIMIT THE EXTENT OF LOW CLOUD DEVELOPMENT. BY MIDDAY SUNDAY OR EARLY AFTERNOON...EXPECT TO HAVE A SCATTERED TO BROKEN CUMULUS FIELD WITH VFR BASES/CEILINGS. THUNDERSTORM CHANCES WILL INCREASE SUNDAY AFTERNOON WITH THE APPROACH OF AN UPPER TROUGH AND PROXIMITY OF SURFACE FRONTAL BOUNDARY AND RESIDUAL OUTFLOW BOUNDARIES. PREV DISCUSSION... /ISSUED 443 PM CDT SAT APR 23 2011/ UPDATE... SEVERE THUNDERSTORM WATCH 187 HAS BEEN EXTENDED FARTHER WEST AND SOUTH TO NOW INCLUDE ALL OF THE BIG COUNTRY ALONG WITH RUNNELS COUNTY. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED WEST OF THE ORINGIAL SEVERE THUNDERSTORM WATCH. GIVEN THIS TREND HAVE EXTENDED THIS WATCH FARTHER WEST AND SOUTH. PREV DISCUSSION... /ISSUED 403 PM CDT SAT APR 23 2011/ SHORT TERM... AWAITING STORM INITIATION AT THIS POINT. COLD FRONT CONTINUES TO MAKE PROGRESS...EXTENDING FROM SOUTH OF WICHITA FALLS TO JUST NORTH OF ABILENE AT 20Z. DRYLINE A LITTLE MORE DIFFUSE...BUT EXTENDING FROM WEST OF ABILENE SOUTHWEST TO WEST OF SAN ANGELO. CAPE VALUES ACROSS THE EASTERN BIG COUNTRY STARTING TO PUSH OVER 3000 J/KG...EVEN WITH A BAND OF HIGH CLOUDS WHICH HAVE HINDERED HEATING SOMEWHAT. SEVERE THUNDERSTORM WATCH ALREADY IN EFFECT FOR THE REST OF THE AFTERNOON AND EVENING. BIGGEST QUESTION CONCERNS THE THREAT OF CONVECTION FARTHER WEST AS THE DRYLINE RETREATS THIS EVENING. GIVEN THE LIKELY ONGOING STORMS...THE FRONT CONTINUING TO DROP SOUTH...AND THE RETREAT IN DRYLINE...EXPECT A FEW STORMS TO TRY TO BACK BUILD DOWN THE LINE TO THE SOUTHWEST AS WE GO INTO THE EVENING HOURS. SOUTHERLY LOW LEVEL JET INTENSIFIES INTO THE 35 TO 45 KNOT RANGE...UP AND OVER THE BOUNDARY...SO EXPECT STORMS TO HAVE A SLOW DECLINE THIS EVENING. WITH ALL THIS MIND...HAVE OPTED TO PULL SOME POPS BACK TO THE WEST AND SOUTHWEST TONIGHT. MODELS SAY THAT THE FRONTAL BOUNDARY WILL PULL UP STATIONARY TONIGHT...BUT THIS IS DEPENDENT ON CONVECTION NORTH OF THE BOUNDARY NOT BEING TOO INTENSE OR TOO WIDESPREAD. SUSPECT THE BOUNDARY WILL SAG A LITTLE FARTHER SOUTH THAN THE MODELS SUGGEST. ALSO SUSPECT THAT SEVERAL OUTFLOW BOUNDARIES MAY BE STILL AROUND. THUS...SCATTERED POPS PRETTY MUCH AREAWIDE FOR SUNDAY AFTERNOON. 07 LONG TERM... SUNDAY NIGHT AND MONDAY...UPPER TROUGH WILL MOVE EAST FROM THE CENTRAL/SOUTHERN ROCKIES ACROSS THE CENTRAL/SOUTHERN PLAINS AND NORTH TEXAS. HAVE SOME UNCERTAINTY ON WHERE THE SURFACE QUASI- STATIONARY FRONT WILL BE SUNDAY EVENING...BUT THIS BOUNDARY IS EXPECTED TO LIFT NORTH AS A WARM FRONT OUT OF OUR AREA SUNDAY NIGHT. DRYLINE SHOULD MAKE A PARTIAL RETREAT OUT OF OUR WESTERN COUNTIES SUNDAY EVENING...THEN PACIFIC FRONT WILL OVERTAKE IT OVERNIGHT ACROSS WEST TEXAS. GIVEN THE SETUP WITH MODERATE-STRONG INSTABILITY AND FAVORABLE VERTICAL SHEAR...EXPECT TO HAVE AT LEAST SCATTERED THUNDERSTORMS...SOME SEVERE...ONGOING SUNDAY EVENING. HAVE A CHANCE POP CONTINUING SUNDAY NIGH ACROSS OUR COUNTIES FOR THUNDERSTORMS. PACIFIC FRONT/DRYLINE WILL SURGE EAST ACROSS WEST CENTRAL TEXAS MONDAY MORNING. IN ITS WAKE...INCREASING AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP ACROSS OUR AREA. SUBSIDENCE ASSOCIATED WITH THE DEPARTING UPPER SYSTEM ALONG WITH WINDS BECOMING BETTER ALIGNED AT 850MB AND 700MB WILL AID IN DOWNWARD MOMENTUM TRANSFER ACROSS OUR AREA. WITH THESE CONSIDERATIONS...EXPECT WINDS TO REACH LAKE WIND ADVISORY LEVELS. WITH AN INTRUSION OF VERY DRY AIR FROM THE WEST...FIRE WEATHER CONCERN WILL BE HEIGHTENED... AND THIS IS ADDRESSED IN THE FIRE WEATHER SECTION. AN UPSTREAM UPPER TROUGH IS PROGGED TO DIVE SOUTHEAST ACROSS THE ROCKIES TUESDAY AND INTO THE SOUTHERN PLAINS TUESDAY NIGHT. AS THIS SYSTEM APPROACHES...SURFACE LOW WILL DEVELOP OVER THE TEXAS AND OKLAHOMA PANHANDLES. WITH INCREASED SURFACE PRESSURE AND LOW-MID LEVEL HEIGHT GRADIENTS...THE SETUP FAVORS STRONGER WINDS ALONG WITH CRITICAL FIRE WEATHER CONDITIONS. TEMPERATURES WILL BE WELL ABOVE NORMAL WITH HIGHS MOSTLY IN THE LOWER 90S MONDAY...AND WELL INTO THE 90S ON TUESDAY. COLD FRONT ASSOCIATED WITH THE SECOND SYSTEM WILL PUSH SOUTH ACROSS WEST CENTRAL TEXAS WEDNESDAY MORNING. A DRY AND COOLER AIRMASS WILL FOLLOW MIDWEEK...WITH A WARMING TREND BEGINNING AGAIN LATE IN THE WEEK. 19 FIRE WEATHER... THE MAIN FIRE WEATHER CONCERNS ARE WITH MONDAY AND TUESDAY. ON MONDAY...COMBINATION OF INCREASING AND GUSTY WEST-SOUTHWEST WINDS AND AN INTRUSION OF VERY DRY AIR EXPECTED TO RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS. THE RELATIVE HUMIDITY VALUES WILL EASILY REACH RED FLAG CRITERIA BUT THE WIND SPEEDS WILL BE MARGINAL. EXTENT OF WEEKEND CONVECTION/ AMOUNT AND COVERAGE OF RAINFALL/ AND HOW QUICKLY THE SURFACE FUELS DRY OUT WILL HAVE AN INFLUENCE ON SUSCEPTIBILITY TO WILDFIRE DEVELOPMENT. WITH STRONGER WEST WINDS AND VERY DRY LOW-LEVEL AIR INTRUSION PROGGED ON TUESDAY...A LARGER PART OF WEST CENTRAL TEXAS MAY HAVE CRITICAL FIRE WEATHER CONDITIONS. A COLD FRONTAL PASSAGE WITH AND ATTENDANT WIND SHIFT IS FORECAST ACROSS OUR AREA WEDNESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 79 63 92 57 / 20 30 30 10 10 SAN ANGELO 66 86 62 94 57 / 20 30 30 10 10 JUNCTION 68 84 67 91 59 / 30 30 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 25
Hazardous weather outlook, Apr 23, 8:30 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 830 PM CDT SAT APR 23 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 830 PM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL REMAIN A POSSIBILITY ACROSS WEST CENTRAL TEXAS THROUGHOUT THE OVERNIGHT HOURS. A FEW SEVERE STORMS WILL BE POSSIBLE ACROSS THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. A SECONDARY THREAT WILL BE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF SEVERE WEATHER WILL CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS SUNDAY AFTERNOON AND SUNDAY NIGHT. AGAIN...VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. JOHNSON
In the hours before
Special weather statement, Apr 23, 5:55 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 555 PM CDT SAT APR 23 2011 TXZ140-240000- BROWN TX- 555 PM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR BROWN COUNTY... AT 550 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHEAST OF EARLY...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... OWENS BY 610 PM CDT BLANKET BY 620 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. 18
Special weather statement, Apr 23, 6:02 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 602 PM CDT SAT APR 23 2011 TXZ113-127-232330- JONES TX-TAYLOR TX- 602 PM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR JONES AND TAYLOR COUNTIES... AT 558 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES WEST OF ABILENE...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... IMPACT BY 610 PM CDT HAMBY BY 620 PM CDT NUGENT BY 630 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. JOHNSON
Special weather statement, Apr 23, 6:05 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 605 PM CDT SAT APR 23 2011 TXZ098-099-232330- HASKELL TX-THROCKMORTON TX- 605 PM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR HASKELL AND THROCKMORTON COUNTIES... AT 603 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 20 MILES SOUTHWEST OF US-183 NEAR THE THROCKMORTON-BAYLOR COUNTY LINE...OR ABOUT 14 MILES NORTHEAST OF HASKELL...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-183 NEAR THE THROCKMORTON-BAYLOR COUNTY LINE BY 630 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. DANIELS
Local storm report, Apr 23, 6:07 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
607 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 4 S HASKELL 33.10N 99.73W
04/23/2011 E1.00 INCH HASKELL TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1100111
JOHNSONSpecial weather statement, Apr 23, 6:34 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 634 PM CDT SAT APR 23 2011 TXZ113-114-240015- SHACKELFORD TX-JONES TX- 634 PM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR SHACKELFORD AND JONES COUNTIES... AT 630 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF HAWLEY...OR ABOUT 10 MILES NORTH OF ABILENE...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NUGENT AND THE INTERSECTION OF US-180 AND FARM ROAD 600 BY 640 PM CDT LUEDERS BY 650 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. DANIELS
Special weather statement, Apr 23, 6:39 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 639 PM CDT SAT APR 23 2011 TXZ140-240000- BROWN TX- 639 PM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR BROWN COUNTY... AT 635 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES WEST OF BLANKET...OR ABOUT 9 MILES NORTHEAST OF EARLY...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... EASTERN BROWN COUNTY. NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:39 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Apr 23, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 46 min |
| Apr 24, 1:35 PM CDT | Fire Weather Watch | SJT | Coke, Crockett, Fisher, Haskell, Irion, Jones and 5 more | 7 hr |
| Apr 24, 3:12 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 63 min |
| Apr 24, 3:35 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 25 min |
| Apr 24, 3:48 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 42 min |
| Apr 24, 3:52 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 38 min |
| Apr 24, 3:56 PM CDT | Tornado Warning | SJT | Shackelford | 49 min |
| Apr 24, 4:03 PM CDT | Tornado Warning | SJT | Taylor | 42 min |
| Apr 24, 4:22 PM CDT | Tornado Warning | SJT | Callahan, Jones, Taylor | 38 min |
| Apr 24, 4:27 PM CDT | Tornado Warning | SJT | Callahan, Shackelford, Taylor | 48 min |
| Apr 24, 4:44 PM CDT | Areal Flood Advisory | SJT | Taylor | 91 min |
| Apr 24, 5:00 PM CDT | Tornado Warning | SJT | Callahan, Shackelford, Taylor | 45 min |
| Apr 24, 5:10 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 20 min |
| Apr 24, 5:25 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 65 min |
| Apr 24, 5:28 PM CDT | Flash Flood Warning | SJT | Callahan, Shackelford, Taylor | 3 hr |
| Apr 24, 5:31 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 44 min |
| Apr 24, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 38 min |
| Apr 24, 6:14 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 61 min |
| Apr 24, 6:33 PM CDT | Tornado Warning | SJT | Callahan, Coleman, Runnels, Taylor | 57 min |
| Apr 24, 6:46 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.